| Model Number |
312.02 |
| Medical Device Problem Code |
Material Twisted/Bent (2981)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Without a lot number the device history records review could not be completed.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on an unknown date, while inspecting the instruments after going through the decontamination process, it was noticed that the trocar and the pin wrench were bent.The trocar was bent in a couple of places and it would not slide through the guide easily.It is unknown how items were damaged.There was no patient involvement.This report is for one (1) 2.8mm trocar.This is report 1 of 1 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Concomitant added.
Event or Problem Description
Concomitant device reported: unknown guide (part #: unknown, lot #: unknown, quantity: 1) this complaint involves two (2) devices.This is report 1 of 1 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.It was reported that on an unknown date, while inspecting the instruments after going through the decontamination process, it was noticed that the trocar and the pin wrench were bent.The trocar was bent in a couple of places and it would not slide through the guide easily.It is unknown how items were damaged.There was no patient involvement.The 2.8 mm trocar (part # 312.02, lot # unknown) was received at us cq with the trocar bent in a couple places.This is consistent with the reported complaint condition, thus confirming the complaint.Dimensional analysis was not performed as the device is bent due to post manufacturing damage.A dhr review could not be performed as the lot number is unknown.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.